Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 340, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2008, 11:29 PM CDT for 4 counties in Oklahoma. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2008, 11:29 PM CDT (04:29 UTC)
- Expired
- May 27, 2008, 12:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:45 PM CDT | HAIL 1 | 1 E Mannford, OK | LOTS OF NICKEL TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 270429 SVRTSA OKC037-113-117-143-270530- /O.NEW.KTSA.SV.W.0340.080527T0429Z-080527T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1129 PM CDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA SOUTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA EASTERN PAWNEE COUNTY IN NORTHEAST OKLAHOMA TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1230 AM CDT * AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF MANNFORD... MOVING NORTH AT 22 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANNFORD... WESTPORT...OSAGE AND CLEVELAND. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3641 9646 3638 9619 3597 9626 3599 9646 TIME...MOT...LOC 0429Z 183DEG 19KT 3602 9636 $$
1 follow-up statement
000 WWUS54 KTSA 270528 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1229 AM CDT TUE MAY 27 2008 OKC037-113-117-143-270539- /O.EXP.KTSA.SV.W.0340.000000T0000Z-080527T0530Z/ OSAGE OK-CREEK OK-TULSA OK-PAWNEE OK- 1229 AM CDT TUE MAY 27 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE...TULSA... NORTHERN CREEK AND SOUTHERN OSAGE COUNTIES EXPIRES AT 1230 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM. LAT...LON 3641 9646 3638 9619 3597 9626 3599 9646 TIME...MOT...LOC 0529Z 183DEG 19KT 3634 9634 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:10 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 26, 8:10 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON MAY 26 2008
.DISCUSSION...
GOOD INSTABILITY REMAINS OVER THE REGION TONIGHT ALONG WITH
EXCELLENT LOW LEVEL MOISTURE. DEEP LAYER SHEAR IS SOMEWHAT LACKING
BUT INCREASING LOW LEVEL JET WILL MAKE UP FOR THAT SOME OVER THE
NEXT FEW HOURS. BELIEVE THAT WITH TIME THE TORNADO THREAT WILL
GRADUALLY DIMINISH AND THE HEAVY RAIN AND STRONG WIND THREAT
WILL INCREASE. SEE LITTLE CHANGE IN THE FORECAST AT THIS TIME
BUT WILL LIKELY UPDATE WITH TRENDS LATER THIS EVENING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063.
AR...NONE.
&&
SHORT TERM...10
LONG TERM....15Hazardous weather outlook, May 26, 5:03 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT MON MAY 26 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT MON MAY 26 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... MULTIPLE OUTFLOW BOUNDARIES CRIS-CROSS THE REGION EARLY THIS EVENING WITH A DRYLINE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. VERY UNSTABLE AIR REMAINS ACROSS THE REGION AND ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT. HEAVY RAIN POTENTIAL EXISTS WITH SOME OF THE THUNDERSTORMS WITH NORTHEAST OKLAHOMA HAVING THE GREATEST THREAT BUT CAN NOT RULE OUT LOCAL HEAVY RAIN IN ANY AREA. LARGE HAIL AND DAMAGING WINDS ARE ALSO A STRONG POSSIBILITY WITH THUNDERSTORMS OVERNIGHT. TORNADOES ARE ALSO A POSSIBILITY BUT IS A MUCH WEAKER THREAT COMPARED TO THE HEAVY RAIN AND STRONG WIND POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY AND EARLY WEDNESDAY CAUSING AN INCREASE IN THUNDERSTORM COVERAGE. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A WEAKER COLD FRONT WILL APPROACH THE AREA THIS WEEKEND BRINGING ANOTHER CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 26, 7:00 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT MON MAY 26 2008
OKZ054-059-270100-
OSAGE OK-PAWNEE OK-
700 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 700 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARAMEC...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...HALLETT...
MARAMEC...BLACKBURN...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3657 9687 3659 9652 3621 9651 3621 9680
TIME...MOT...LOC 0000Z 177DEG 17KT 3627 9669The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:00 PM CDT | Special Weather Statement | TSA | Pawnee | 60 min |
| May 26, 7:34 PM CDT | Tornado Warning | TSA | Osage | 56 min |
| May 26, 8:17 PM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| May 26, 8:17 PM CDT | River Flood Warning | TSA | Ottawa | 14 hr |
| May 26, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| May 26, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| May 26, 10:03 PM CDT | Flash Flood Warning | TSA | Osage | 6 hr |
| May 26, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 54 min |
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 77 min |
| May 27, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Wagoner, Washington | 56 min |
| May 27, 12:46 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 74 min |
| May 27, 12:47 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| May 27, 12:53 AM CDT | Areal Flood Advisory | TSA | Choctaw, Mayes, Rogers, Tulsa, Wagoner, Washington | 18 days |
| May 27, 1:27 AM CDT | Special Weather Statement | TSA | Tulsa | 63 min |
| May 27, 1:45 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Ottawa, Washington | 19 days |
| May 27, 1:49 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa, Wagoner | 20 days |
| May 27, 2:12 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 6 hr |
| May 27, 3:40 AM CDT | Special Weather Statement | TSA | Okfuskee | 65 min |
| May 27, 4:08 AM CDT | Special Weather Statement | TSA | Pittsburg | 67 min |
| May 27, 4:18 AM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 6 hr |
| May 27, 4:59 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Sequoyah | 76 min |
| May 27, 6:10 AM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Sequoyah | 20 days |
| May 27, 6:13 AM CDT | Special Weather Statement | TSA | LeFlore, Pushmataha, Sequoyah | 77 min |
| May 27, 8:21 AM CDT | Areal Flood Advisory | TSA | Creek, LeFlore, Osage, Pawnee, Sequoyah, Tulsa and 1 more | 20 days |
| May 27, 8:29 AM CDT | Areal Flood Advisory | TSA | Choctaw, Creek, Okmulgee, Osage, Rogers, Tulsa and 1 more | 22 days |
| May 27, 8:40 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Rogers, Washington | 2 hr |
| May 27, 9:01 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 119 min |
| May 27, 9:24 AM CDT | River Flood Warning | TSA | Creek | 13 hr |
| May 27, 9:26 AM CDT | River Flood Warning | TSA | Muskogee | 11 hr |
| May 27, 9:55 AM CDT | Areal Flood Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.